Horrible juvederm experience. Received hyuronidase today. Do the injections usually hurt that bad? (Photo)

I got "duck lips from juvederm. I waited 2 weeks for swelling to go down like I was told. But still duck mouth after 2 weeks. So I went in to get it disolved today. I'm terrified they gave me something besides the hyuronidase. because I keep reading that hyuronidase is not painful. I have a very high pain tolerance and I was in tears the entire time. The only numbing agent used was a cream. It hurt so bad I stopped her n said, "that's good enough."

Doctor Answers (5)

Horrible Juvederm experience

+2
Sorry to hear about your horrible experience with Juvederm and  Hyaluronidase.
The numbing cream should have done a better job of anesthesia. How much time did you spend massaging it into your lip?
Most likely the pain was due to the injection in the vermillion of the lip (Red, mucosal portion) which can be very tender. Injecting into the skin portion of the lip would have been less painful
In the future, it would be wise to have fillers (Juvederm, Restylane, etc) injected by  a Board Certified Dermatologist or Plastic Surgeon listed under "Expert Injectpr"


Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Hyaluronidase

+1
Hyaluronidase can be quite uncomfortable since it can sting during injection. The pain is temporary and should quickly dissipate. We always warn our patients prior to injecting since it can be startling. 

Lips are a sensitive area to inject regardless of what it is. Sometimes aside from numbing cream a dental block can be placed to make it more comfortable.

David W. Kim, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 20 reviews

Does hyaluronidase sting?

+1
Hyaluronidase does sting when injected which is I use a bit of lidocaine (no epi) along with it. Topical numbing agents don't do enough here, particularly in the lips. If your injector didn't use lidocaine with it, then yes, it can hurt - a lot!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Pain from hyaluronidase injections

+1
The pain you describe is unusual for hyaluronidase (although the lips are very sensitive with any type of injection if inadequately anesthetized). The only person who can confirm if you had hyaluronidase or not is the physician treating you.

Jeffrey K. Scott, MD
Sarasota Plastic Surgeon
5.0 out of 5 stars 26 reviews

Pain with lip injections

+1
Lip injections, whether Hylase or something else, can be very painful, simply because the lips are highly innervated and very sensitive.  I would suggest prior to any lip injection you request that topical numbing cream sit longer, an hour minimum, maybe 1.5-2 hrs if your're resistant.  In addition, lip fillers often contain lidocaine numbing medicine mixed in, where as Hylase does not, which may be why you had more pain with the enzyme treatment vs. the initial filler treatment.

Hope, in the end you are happy with the filler treatment and the duck lips go away.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.